Pure and Applied Mathematics Quarterly

Volume 16 (2020)

Number 4

Special Issue: In Honor of Prof. Gert-Martin Greuel’s 75th Birthday

Guest Editors: Igor Burban, Stanislaw Janeczko, Gerhard Pfister, Stephen S.T. Yau, and Huaiqing Zuo

On the orbifold Euler characteristics of dual invertible polynomials with non-abelian symmetry groups

Pages: 1099 – 1113

DOI: https://dx.doi.org/10.4310/PAMQ.2020.v16.n4.a9


Wolfgang Ebeling (Institut für Algebraische Geometrie, Leibniz Universität Hannover, Germany)

Sabir M. Gusein-Zade (Faculty of Mechanics and Mathematics, Moscow State University, Moscow Center for Fundamental and Applied Mathematics, Moscow, Russia; and National Research University “Higher School of Economics”, Moscow, Russia)


In the framework of constructing mirror symmetric pairs of Calabi–Yau manifolds, P. Berglund, T. Hübsch and M. Henningson considered a pair $(f,G)$ consisting of an invertible polynomial $f$ and a finite abelian group $G$ of its diagonal symmetries and associated to this pair a dual pair $(\tilde{f}, \tilde{G})$. A. Takahashi suggested a generalization of this construction to pairs $(f,G)$ where $G$ is a non-abelian group generated by some diagonal symmetries and some permutations of variables. In a previous paper, the authors showed that some mirror symmetry phenomena appear only under a special condition on the action of the group $G$: a parity condition. Here we consider the orbifold Euler characteristic of the Milnor fibre of a pair $(f,G)$. We show that, for an abelian group $G$, the mirror symmetry of the orbifold Euler characteristics can be derived from the corresponding result about the equivariant Euler characteristics. For non-abelian symmetry groups we show that the orbifold Euler characteristics of certain extremal orbit spaces of the group $G$ and the dual group $\tilde{G}$ coincide. From this we derive that the orbifold Euler characteristics of the Milnor fibres of dual periodic loop polynomials coincide up to sign.


group action, invertible polynomial, mirror symmetry, Berglund–Hübsch–Henningson duality, equivariant Euler characteristic, Saito duality

2010 Mathematics Subject Classification

14J33, 19A22, 32S55, 57R18

Partially supported by DFG. The work of the second author (Sections 1, 3, 4) was supported by the grant 16-11-10018 of the Russian Science Foundation.

Received 5 November 2018

Accepted 8 November 2019

Published 13 November 2020